Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 10, 2016, 5:39 PM MDT for El Paso County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2016, 5:39 PM MDT (23:39 UTC)
- Expired
- Jun 10, 2016, 6:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 62 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2976 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
709 WWUS85 KPUB 102339 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 539 PM MDT FRI JUN 10 2016 COZ084-085-110030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 539 PM MDT FRI JUN 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 630 PM MDT... AT 539 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER FALCON...OR 13 MILES EAST OF COLORADO SPRINGS. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EASTERN COLORADO SPRINGS...CIMARRON HILLS AND FALCON. LAT...LON 3899 10464 3890 10445 3879 10454 3887 10474 TIME...MOT...LOC 2339Z 248DEG 1KT 3889 10459 $$ KT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 10, 3:02 PM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 10, 3:02 PM MDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 302 PM MDT FRI JUN 10 2016 .SHORT TERM...(This evening through Saturday) Issued at 248 PM MDT Fri Jun 10 2016 Currently...The upper ridge is firmly in place across the region today, providing for hot and predominantly dry conditions. Isolated convection fired off the higher terrain today by midday, but again has been very slow to spread off of the mts. Temps today have climbed into the 80s for the high valleys, and 90s for the plains as of 3 pm. Tonight and tomorrow...The upper ridge will remain in place through the short term. An upper disturbance sliding across the Great Basin tomorrow will help provide a focus for convection along the CONTDVD, but otherwise look for another day of isolated diurnal mt convection initiating between 1100 and 1200; perhaps slightly earlier along the CONTDVD. Look for max temps tomorrow to be very similar to those experienced today; in the 80s for the high valleys, and in the 90s to near 100 F for the e plains. Moore .LONG TERM...(Saturday night through Friday) Issued at 248 PM MDT Fri Jun 10 2016 It will be unseasonably warm during most of this long term period. Our best chance of precip will be Monday when a robust trough moves across the region. Severe storms will be possible Monday. Saturday night... A 500 mb trough of moderate intensity will be moving onshore s Calif by early Sat evening. Over CO...flow at all levels will be from a southerly component...although mid lvl flow will be weak. I expect we will see one or two storms over the region during the early evening given fairly decent CAPE over the plains...but shear will be meager at best. Nonetheless...I cant rule out a strong storm or two over the lower elevation. Most of if not all of the activity will end by late evening. Sunday... By midday Sunday...the trough will have moved only slowly inland...with a closed low likely located in the vicinity of Reno NV. Given better moisture over the region...some marginal shear and CAPE values of a ~1000 J/kg...along with a weak front moving down the Plains....I expect we will see a bit better chance of some strong to severe storms over the area. Based on latest 18Z guidance...it appears best chance of storms will be generally north of Highway 50 as a the boundary moves south over the Palmer Divide during prime heating. A couple of the storms will likely linger well into the evening hours. Heavy rain on the burn scars may be a better threat on this day. It will be very warm with highs in the 90s most of the Plains...with 70s and 80s in the valleys and the divides on the Plains (Palmer/Raton Mesa). Monday... Good chance for severe storms on this day. All the ingredients for severe weather on the plains will be possible Monday afternoon and evening. A stout 500 mb neutrally tilted trough will be located southwest of the 4 corners and will be moving towards the region late Monday afternoon/evening. Winds at all levels will be increasing with 35 to 40 knts of deep shear over the region by later in the afternoon. CAPE values on the plains are forecasted to be in the 2000-3000 J/kg range. The combo of the unstable sheared atmosphere along with the strong forcing coming out of the mtns and a 70-80 knt jet should allow for severe storms to develop. All simulations show this same general pattern...although the location of the sfc low varies among the guidance. If the sfc low remains along the Raton Mesa during prime heating...then it will likely be a busy day across all of the plains as rotating severe storms will be likely. Additionally..storms may go up a bit earlier in the day...as early as midday. Tuesday... Should be a cooler day with showers/weak tsra on the plains as the trough moves across the state during the morning and reaching into C NE by late in the day. Best chance of precip over the lower elevations may occur during the morning hours. Depending if the 500 mb trough intensifies...it may be a bit breezy on the plains during the afternoon time period. Max temps will only get into the 70s and 80s across the plains...with 60s and 70s valleys. Wednesday into late week... Getting hot again with little in the way of precip anticipated. 500 mb ridge is fcst to develop over the high plains and remain there through late week. \/Hodanish && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 248 PM MDT Fri Jun 10 2016 VFR conditions expected across much of the area for the next 24 hrs, including the three main taf sites of KCOS, KPUB and KALS. Isolated convection is possible this aftn and eve over the higher terrain, and have included VCTS for KCOS through 02z. Moore && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...MOORE LONG TERM...HODANISH AVIATION...MOORE
Hazardous weather outlook, Jun 10, 11:06 AM MDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1106 AM MDT FRI JUN 10 2016 COZ058>089-093>099-111300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1106 AM MDT FRI JUN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER AND NEAR THE HIGHER TERRAIN THIS AFTERNOON AND EVENING. THE MAIN STORM THREATS WILL BE BE CLOUD TO GROUND LIGHTNING, WIND GUSTS AROUND 40 MPH AND LOCALLY HEAVY RAIN. SOME OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL. UNSEASONABLY WARM TEMPERATURES WILL CONTINUE CAUSING SNOW MELT OVER THE MOUNTAINS, LEADING TO CONTINUED RISES ON AREA STREAMS AND RIVERS. FAST STREAM AND RIVER FLOWS, AND HIGH WATER LEVELS CAN BE EXPECTED DURING THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EACH DAY FROM SATURDAY THROUGH TUESDAY. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING...SMALL HAIL...AND GUSTY WINDS. DRIER AIR WILL MOVE INTO THE REGION WEDNESDAY AND THURSDAY...WITH ONLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER AND NEAR THE HIGHER TERRAIN. 27/34
In the hours before
Special weather statement, Jun 10, 4:59 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
459 PM MDT FRI JUN 10 2016
COZ081-084-085-102345-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
459 PM MDT FRI JUN 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 545 PM MDT...
AT 458 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
AIR FORCE ACADEMY...OR 8 MILES NORTH OF COLORADO SPRINGS...MOVING
NORTHWEST AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...WOODLAND PARK...MONUMENT...AIR FORCE ACADEMY...
MANITOU SPRINGS...PALMER LAKE...GREEN MOUNTAIN FALLS...
CHIPITA PARK...CASCADE...GLENEAGLE...CRYSTOLA AND CIMARRON HILLS.
LAT...LON 3892 10465 3879 10479 3899 10516 3913 10499
3913 10486
TIME...MOT...LOC 2258Z 133DEG 8KT 3895 10486
KTLocal storm report, Jun 10, 5:36 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
536 PM MDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HEAVY RAIN 5 SSE AIR FORCE ACADEMY 38.93N 104.85W
06/10/2016 M1.00 INCH EL PASO CO TRAINED SPOTTER
. THE DURATION OF THE HEAVY RAIN EVENT WAS
30 MINUTES.
&&
ALLocal storm report, Jun 10, 5:38 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
538 PM MDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 6 NNE COLORADO SPRINGS 38.91N 104.77W
06/10/2016 M0.75 INCH EL PASO CO TRAINED SPOTTER
.
&&
ALSpecial weather statement, Jun 10, 5:39 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 539 PM MDT FRI JUN 10 2016 COZ084-085-110030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 539 PM MDT FRI JUN 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 630 PM MDT... AT 539 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER FALCON...OR 13 MILES EAST OF COLORADO SPRINGS. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EASTERN COLORADO SPRINGS...CIMARRON HILLS AND FALCON. LAT...LON 3899 10464 3890 10445 3879 10454 3887 10474 TIME...MOT...LOC 2339Z 248DEG 1KT 3889 10459 KT
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:59 PM MDT | Special Weather Statement | PUB | Teller | 46 min |
| Jun 10, 5:25 PM MDT | Areal Flood Advisory | PUB | El Paso | 65 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.